Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 55, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 30, 2001, 7:28 PM CDT for Hughes County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2001, 7:28 PM CDT (00:28 UTC)
- Expired
- May 30, 2001, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Hughes County, OK
The radar
The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3451 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 310031 TOROKC OKC063-310100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 728 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... EASTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 728 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF STUART...MOVING EAST AT 10 MPH. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3498 9620 3481 9622 3481 9610 3499 9608 WR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 30, 3:00 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 30, 3:00 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT WED MAY 30 2001 LOOKING AT POSSIBILITY OF ANOTHER ROUND OF STORMS ACROSS MAINLY SOUTHERN SECTIONS THIS AFTN AND TONIGHT AS LEFTOVER OUTFLOW BOUNDARY REMAINS STRETCHED ACROSS S OK AND WEAK COLD FRONT MOVING INTO AREA AS WELL. PARTS OF S OK AND N TX HAVE BECOME VERY UNSTABLE THIS AFTN WITH CAPES IN EXCESS OF 4000 J/KG. WIND FIELDS ARE NOT EXCEPTIONALLY STRONG HOWEVER...SO THINK MAIN THREAT WILL BE LARGE HAIL. WHERE SFC WINDS CAN BACK TO A MORE SE DIRECTION THERE WILL BE A RISK OF SOME TORNADOES AS WELL ACROSS PARTS OF SC AND SE OKLAHOMA FOR A WHILE THIS EVENING. ONE OTHER CONCERN WITH THE ABUNDANT MOISTURE IN PLACE WILL BE FOR SOME HEAVY RAIN. HOWEVER...MUCH OF PREVIOUS COUPLE OF RAINFALL EVENTS HAVE BEEN NORTH ACROSS CENTRAL SECTIONS OF THE STATE SO WILL NOT ISSUE FFA. WITH STORMS MOVING SE AND COOLER...DRIER AIR PUSHING SOUTH AS SFC HIGH BUILDS ACROSS STATE OVERNIGHT THINK THIS ROUND SHOULD NOT LAST AS LONG AS PREVIOUS EVENTS. ONE OTHER WORRY IS FOR PORTIONS OF W OK WITH POSS MCS DEVELOPMENT WHICH MODELS BRING INTO SOUTHERN PLAINS OVERNIGHT. WILL LEAN TOWARD POSITION OF COMPLEX AS SHOWN WITH ETA MODEL WHICH KEEPS MUCH OF THE FORCING TO OUR WEST. COMPLEX SHOULD MOVE ACROSS SRN TX PANHANDLE AND THEN SKIRT JUST S OF RED RIVER LATE TONIGHT. AFTER THIS SHOULD SEE SOME DRIER CONDITIONS FOR THU AND MUCH OF FRI BEFORE ANOTHER FRONT MAKES ITS WAY SOUTH ACROSS THE AREA FRI NIGHT. WILL LEAVE BEST CHANCES ACROSS THE NORTH ON FRIDAY WITH SOME SLIGHT POPS CENTRAL. BEST CHANCE LOOKS TO HOLD OFF UNTIL FRI NIGHT AS FRONT MOVES THROUGH. THIS WILL AGAIN BE IN LINE WITH THE ETA WHICH IS SLIGHTLY SLOWER WITH SWRD MOVEMENT OF SFC FEATURE. EXTENDED... LOOKS LIKE FRONT WILL CLEAR STATE EARLY SAT MORN WITH DRY CONDITIONS FOR MUCH OF THE WEEKEND. ANOTHER SYSTEM COMES ACROSS ROCKIES BY LATE ON SUN. BEST CHANCES LOOK TO HOLD OFF UNTIL MON AND TUE AS FRONT MEANDERS ACROSS STATE. WILL THEN ONCE AGAIN TRY TO DRY THINGS OUT FOR WED AS UPPER RIDGE TRIES TO BUILD NORTHEAST INTO PLAINS . FCSTID = 30 OKC 62 78 58 84 / 40 10 0 20 HBR 60 80 57 86 / 30 10 0 20 SPS 63 80 60 88 / 40 20 0 10 GAG 55 78 55 86 / 20 0 0 30 PNC 57 76 56 84 / 20 0 0 30 DUA 67 81 61 85 / 60 20 0 0 .OUN... OK...NONE. TX...NONE.U
In the hours before
Local storm report, May 30, 2:17 PM CDT, 5 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM BURNS FLAT OK 1.00 INCH HAIL
05/30/01 WASHITA REPORTED BY COUNTY
SHERIFFS OFFICE
0121 AM OKLAHOMA CITY OK 60 MPH WIND GUST
05/30/01 CLEVELAND ESTIMATED ON OKLAHOMA
AND CLEVELAND COUNTY
LINE AT 89TH AND PENN
REPORTED BY OFF-DUTY
NWS EMPLOYEE
0340 AM 6 N COLONY OK .88 INCH HAIL
05/30/01 WASHITA PUBLIC REPORT
0400 AM 4 SSE HYDRO OK WIND DAMAGE
05/30/01 CADDO TREE LIMBS DOWN
PUBLIC REPORT
KTLocal storm report, May 30, 6:56 PM CDT, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM 2S]E JOLLY TX .75 INCH HAIL
05/30/01 CLAY ALONG HWY 287 BY SPOTTER
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
| May 30, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 48 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 30 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| May 30, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 39 min |
| May 30, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| May 31, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 31, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 65 min |
| May 31, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| May 31, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 59 min |
| May 31, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.